Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took unwanted 72 and vomited. Is it safe to take unwanted 72 frequently?

Answered by
Dr.
Dr. Rhea Chanda

OBGYN

Practicing since :2005

Answered : 3163 Questions

default
Posted on Sat, 29 Dec 2012 in Birth Control
Question: my wife took unwanted 72 and vomited within 30 minutes. the food was a problem as before this there was no problem when she took about 2 months> the pill worked and there were no vomitting issues.

this was on 7th dec. pls help . should we take the medicine again and now since today is welll within 72 hours.

also she is collitic. is that a problem, can the frequency of once in about 2 months be a problem. she is 45 years.
doctor
Answered by Dr. Rhea Chanda 37 minutes later
Hello,
Yes,this will be a problem.It wont work effective with such frequency.You should have used a long-term contaceptive option. If she has has colitis and vomitting,taking the pill wont help.There wont be effective absorption.A age 45,the cycles may or may not be ovulatory.You need to consider other options apart from the emergency pill.Taking irregular doses of progesterone hormone without a doctor's advice may have untoward complications.In this cycle,you need to wait it out depending on when your last period was.She is in the per-menopausal age group so using barrier contraception will be advisable.For now,wait for the next period,and if its missed,other options can be made available.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rhea Chanda 30 minutes later
can she not take the medicine today . she doesnt usually vomit but that day we were on a holiday and the food was bad and even i felt like vomitting. what if she takes it now. we dont wnt the hassle of other options as we both are working.

also what are the other options pls after say she misses her first period which is due on 18th dec. she had her last peropd starting on 22nd nov.

doctor
Answered by Dr. Rhea Chanda 35 minutes later
Taking the pill now may not be helpful.If the incident occurred on dec 7th,that make it day 16 of the cycle. I dont recommend taking the pill so frequently.In case she misses her cycle,wait at least 7-10 days and take a pregnancy test.In case,its positive,then termination can be advised. But let assure you that taking the pill so regularly is contraindicated. Use a condom/iucd.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rhea Chanda 15 minutes later
agreed maam. we will be more careful but what can be the reason if today is only 48 hours and is recommended to be used within 72 hours.

she does vomit otherwise and her colitis level is 1 ie one.

she eats very very healthy and she gets her periods quite regulalrly and are fairly heavy. also what are the chances of her being pregnant as you have mentioned, it is day 16 of the cycle.

also which termination method would be best in that case. as i said we both are working and leaves are not available. we both have just taken one.

also sorry to bother you but taking this pill , should be effective and you say otherwise. why.

the last 2 times she took over a period of 4 months ie in a gap of 2 months were very very well absorbed.

we are working in 2 different cities and can XXXXXXX only once in 2 months, since we both are career oriented.

my knowledge is low but with watever we have read, it seems it should not be a problem.

alternate--2:- what if we take the pill and in case it does not be effecive, what can be the side effect and can we then not think of the other methods of terminations after the pregnancy test, if she misses her periods.

also what are the chances of her being pregnaant at this age and day 16.
doctor
Answered by Dr. Rhea Chanda 20 minutes later
Ovulation occurs between day 13-16 in most people. Thats why this is the fertile period in women. With age ovulation decreases. In your case, 30mins would be inadequate time for complete absorption but at least some of the drug did get absorbed. That means improper dose of the drug was in the system. That won't be effective as a contraceptive. This same hormone is also given, to sustain pregnancy in lower doses. So if i suggest you take the pill again, and she vomited again,then improper dose of the drug would remain in her system the second time also and it won't be effective. So i don't recommend taking it again. Its completely your choice if you want to go ahead. If a pregnancy test does come positive then an immediate ultrasound needs to be done . Accordingly you will need to consult a doctor with the report. Medical or surgical options are available to terminate the pregnancy depending on the gestation. Rest of course is your decision.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Combined oral contraceptive pill

doctor1 MD

Hi, I've been on ovranette for about four years as my dr thinks that my periods were causing my epileptic seizures, over the last few weeks I've had some bleeding every few days. I don't follow the four week cycle, I'm prescribed the pill for every day without a seven day break so why am I bleeding?

doctor1 MD

About a year ago, I started seeing white spots on my legs...they have multiplied rapidly. The dermatologist diagnosed it as Vitiligo. I am currently applying Pigmento ointment (charak). I was sent Vitiligo 30 sublingual pills from Biogetica, as well as Pigmento Tablets. I am a breast cancer survivor (2), and have had reconstruction. I am 68, and 5 4 tall...weigh 154 lbs. I am really scared to ingest the pills for fear that it will do liver damage. One of the pills contain Arsen Sulph . How harmful is this? Please advise. Thank you. Juliet

doctor1 MD

Hi me and my bf had unprotected sex last month before my period and due to my work schedule I wasn t able to visit the clinic until the following Monday which was the fifth day afterwards after I took the pill I had sore breast, hot flashes and lower back pain then I got what I thought was my period which was extremely lighter then normal and brown. Usually my period last about 6or 7 days this last time it was about 4 to 5 pasty, dark brown, and some days wouldn t bleed at all then spot the next. I took a test (a cheap 99 cent store one) and it said negative. This month it s time for me to have my period again and I have no signs of it coming. No bloating, salt craving, mood swing, sharp pains...nothing. I m not pregnant right??

doctor1 MD

i went and got the levest 150/30 pill, im just wondering does it work as a contraceptive straight away? the nurse also told me to start taking it on my first day of my period does this mean i will come on a week early or should i take another weeks after the packet is finished?

doctor1 MD

i am currently on depo provera and have bled for weeks non stop i will be going on holiday soon can i take norethisterone to stop the bleeding? And will this prevent me from bleeding during or after sex? i will be reunited with my fiance after not...

doctor1 MD

Hi I am XXXX. I had sex with my girlfriend last month Oct 14th,15th and 16th. She first took a contraceptive pill considering we have done for all. But again we made love within 4 hours of her taking the pill. so I forced her take another pill too...

doctor1 MD

Hi I'm XXXX.37 yrs old. I have 2 kids...my problem is irregular and painful periods. ..Dr. suggest me novelon tablets. ..I'm taking novelon 3 days but till now periods on..why